TITLE

Gastroduodenal Ulcerations in Patients Receiving Selective Hepatic Artery Infusion Chemotherapy

AUTHOR(S)
Wells, John J.; Nostrant, Timothy T.; Wilson, Joanne A. P.; Gyves, John W.
PUB. DATE
June 1985
SOURCE
American Journal of Gastroenterology;Jun1985, Vol. 80 Issue 6, p425
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Ninety-three patients with liver metastases underwent selective hepatic arterial infusion of chemotherapeutic agents through a surgically implanted hepatic artery catheter and pump. Fourteen patients who developed upper gastrointestinal symptoms at some time during the course of treatment were found to have gastroduodenal disease endoscopically. The severity of symptoms did not necessarily correlate with severity of endoscopic findings. There was no temporal relation between 5-fluoro-2′-deoxuridine infusion and symptoms; however, with mitomycin C, symptoms worsened in five of eight patients within 2 wk of the initial injection. Patients who received mitomycin C had more severe endoscopic findings and two of the 14 patients required partial or total gastrectomy. When biodegradable starch microspheres were coadministered with mitomycin C this was not associated with a higher incidence of gastroduodenal disease. The early experience with therapy using this system has been associated with a significant incidence of upper gastrointestinal symptoms. The presence of gastrointestinal symptoms in such patients should alert one to potentially serious disease.
ACCESSION #
16307316

 

Related Articles

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics